Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 26, NWS Northern Indiana

June 18, 2014Cass County, Saint Joseph County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jun 18, 2014, 12:54 PM EDT for Cass County, Saint Joseph County, Michigan. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2014, 12:54 PM EDT (16:54 UTC)
Expired
Jun 18, 2014, 1:45 PM EDT
In force
51 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cass County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 72 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 4.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-189 m²/s²
0-3 km storm-relative helicity
-135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WUUS53 KIWX 181654
SVRIWX
MIC027-149-181745-
/O.NEW.KIWX.SV.W.0026.140618T1654Z-140618T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1254 PM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CASS COUNTY IN SOUTHWEST MICHIGAN...
  NORTHWESTERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 145 PM EDT

* AT 1253 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CASSOPOLIS...AND MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  THREE RIVERS...MARCELLUS...DONNELL LAKE...WAKELEE...COREY LAKE...
  CLEAR LAKE...HOWARDSVILLE...MOORE PARK...FLOWERFIELD AND FISHERS
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4196 8552 4187 8602 4206 8621 4208 8607
      4208 8567
TIME...MOT...LOC 1654Z 248DEG 21KT 4197 8594

HAIL...1.00IN
WIND...60MPH

$$

BENTLEY
2 follow-up statements
925 
WWUS53 KIWX 181712
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
112 PM EDT WED JUN 18 2014

MIC027-149-181745-
/O.CON.KIWX.SV.W.0026.000000T0000Z-140618T1745Z/
ST. JOSEPH MI-CASS MI-
112 PM EDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN CASS
AND NORTHWESTERN ST. JOSEPH COUNTIES UNTIL 145 PM EDT...

AT 109 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARCELLUS...
AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
THREE RIVERS...COREY LAKE...CLEAR LAKE...HOWARDSVILLE...MOORE PARK...
FLOWERFIELD AND FISHERS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4199 8614 4203 8608 4208 8602 4208 8567
      4196 8552 4187 8602
TIME...MOT...LOC 1712Z 248DEG 21KT 4201 8581

HAIL...1.00IN
WIND...60MPH

$$

BENTLEY
588 
WWUS53 KIWX 181732
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
132 PM EDT WED JUN 18 2014

MIC027-149-181745-
/O.CON.KIWX.SV.W.0026.000000T0000Z-140618T1745Z/
ST. JOSEPH MI-CASS MI-
132 PM EDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CASS AND NORTHWESTERN ST. JOSEPH COUNTIES UNTIL 145 PM EDT...

AT 130 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF THREE RIVERS...AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
THREE RIVERS...MOORE PARK...FLOWERFIELD AND FISHERS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4189 8592 4197 8602 4202 8596 4208 8586
      4208 8567 4196 8552
TIME...MOT...LOC 1732Z 248DEG 21KT 4200 8570

HAIL...1.00IN
WIND...60MPH

$$

BENTLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:11 AM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 18, 10:11 AM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1011 AM EDT WED JUN 18 2014

.SYNOPSIS...
ISSUED AT 422 AM EDT WED JUN 18 2014

PERIODS OF SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
THE NEXT SEVERAL DAYS AS A WEAK FRONTAL BOUNDARY SETS UP OVER THE
SOUTHERN GREAT LAKES. THUNDERSTORMS ARE BEING AIDED BY VERY WARM
AND HUMID AIRMASS CURRENTLY IN PLACE ACROSS THE REGION. HIGHS
TODAY WILL BE IN THE UPPER 80S TO LOWER 90S WITH OVERNIGHT LOWS
AROUND 70.

&&

.UPDATE...
ISSUED AT 1010 AM EDT WED JUN 18 2014

INTERESTING BUT COMPLICATED NR TERM THIS MORNING AS POTENT UPSTREAM
MCV PIVOTS OUT OF SE MN. ATTENDANT BKN LINE OF CONVN FM SRN WI
SWWD INTO ERN SHOWING SIGNS NOW OF FWD PROPAGATION INTO RAPIDLY
GROWING INSTABILITY AXIS POSITIONED W-E ACRS THE SRN LAKES INVOF
DECAYING CIRRUS SHIELD...AND NO DOUBT AUGMENTED W/POTENT 50KT MID
LVL SPEED MAX. HWVR COMPLICATING FCTR IS OUTFLW BNDRY EXTENDING FM
FAR NE IL ESE INTO NW OH THAT MAY WITH TIME INITIATE ADDNL CONVN
AHD OF THE BOWING LINE MVG OUT OF SE WI. AT EITHER RATE IT WOULD
APPEAR A MORE CONSIDERABLE RISK FOR SEVERE STORMS IS SHAPING UP
FOR THIS AFTN.

ZONE UPDATES WILL BE FORTHCOMING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 422 AM EDT WED JUN 18 2014

ACTIVE WEATHER PATTERN CONTINUES FOR THE SOUTHERN GREAT LAKES AS
SEVERAL CONVECTIVELY ENHANCED SHORTWAVES EJECT OUT OF WESTERN CONUS
UPPER LOW AND TRAVEL ALONG QUASI-STATIONARY E-W FRONTAL BOUNDARY
DRAPED THROUGH THE REGION. STRONG LLJ AHEAD OF THE MAIN TROUGH IS
STILL MAINTAINING A CONTINUAL FEED OF VERY HIGH THETA-E AIR INTO THE
MIDWEST AND OHIO VALLEY...SUPPORTING UNSTABLE CONDITIONS. SIMILAR TO
THE PREVIOUS NIGHT...CONVECTION HAS FIRED UPSTREAM ON THE NOSE OF
THE LLJ/MOISTURE CONVERGENCE AND HAS SLOWLY DRIFTED EASTWARD. THE
DIFFERENCE IS THAT STORM CLUSTERS HAVE BEEN A LITTLE MORE DISCREET
AND DISORGANIZED THUS FAR. UPSCALE GROWTH/ORGANIZATION LIKELY
INHIBITED BY VERY STRONG CAPPING INVERSION NOTED ON 00Z KILX AND
KDVN SOUNDINGS AS WELL AS A LACK OF ANY CLEAR SYNOPTIC SCALE
SHORTWAVE/LINEAR FORCING. STORM CLUSTERS TO OUR NORTH AND NORTHWEST
HAVE GRADUALLY FILLED IN/CONGLOMERATED DURING THE PAST FEW HOURS
THOUGH...THANKS TO NOCTURNAL STRENGTHENING OF LLJ AND ASSOCIATED
INCREASE IN LOW LEVEL MOISTURE AVAILABLE UPSTREAM. QUESTION IS HOW
WILL THIS ACTIVITY EVOLVE THROUGH THE MORNING AND INTO THE
AFTERNOON. LATEST SURFACE OBS ACTUALLY SHOW A FAIRLY PRONOUNCED TEMP
AND MOISTURE GRADIENT JUST NORTH OF OUR CWA. ISENTROPIC ASCENT ALONG
AND NORTH OF THIS SURFACE BOUNDARY IS DRIVING MUCH OF THE CURRENT
CONVECTION WHILE ATMOSPHERE REMAINS CAPPED TO THE SOUTH. NOTHING TO
FORCE THIS FRONT SOUTHWARD THROUGH THE MORNING WITH CONTINUAL
SOUTHWEST FLOW/WAA AND NO ORGANIZED COLD POOLS/OUTFLOW BOUNDARIES AS
OF YET. THEREFORE EXPECT OUR CWA WILL REMAIN LARGELY DRY DURING THIS
PERIOD.

SITUATION MAY CHANGE BY THE AFTERNOON AND EVENING. 00Z MODELS
SUGGEST THAT A SUBTLE WAVE ASSOCIATED WITH CONVECTION CURRENTLY OVER
FAR NW IA AND SOUTHERN MN WILL PUSH ESE BY LATER TODAY. SIMULTANEOUS
SOUTHWARD PUSH OF CANADIAN ANTICYCLONE MAY FORCE THE FRONTAL
BOUNDARY SOUTHWARD A BIT...WITH THE HELP OF COLD LAKES AND OUTFLOW
FROM MORNING THUNDERSTORMS. MODELS INDICATE THIS WILL LIKELY BE
ENOUGH TO WEAKEN THE STRONG CAP IN PLACE ACROSS OUR CWA AND ALLOW
STORMS TO DEVELOP AND/OR PROPAGATE INTO OUR AREA BY THE AFTERNOON
AND EVENING. LATEST HRRR AND HI-RES WRF-NMM ARE GENERALLY IN LINE
WITH THIS IDEA. IF THE CAP DOES BREAK AS EXPECTED THEN SEVERE
WEATHER WILL BE QUITE POSSIBLE. MODIFIED FORECAST SOUNDINGS INDICATE
AROUND 3000 J/KG OF SBCAPE ACROSS THE AREA BY THE AFTERNOON. 0-6KM
BULK SHEAR IS NOT AS HIGH SOUTH OF I-80 BUT SUFFICIENT FOR ORGANIZED
LINE SEGMENTS/BOWS GIVEN LARGELY UNIDIRECTIONAL WIND FIELDS. LARGE
HAIL AND STRONG WINDS WOULD BE THE PRIMARY THREATS WITH ANY STORMS
THAT DO DEVELOP. THREAT FOR TORNADOES IS MUCH LOWER GIVEN LIMITED
LOW LEVEL DIRECTIONAL SHEAR BUT CAN'T RULE IT OUT ENTIRELY. ALL OF
THIS IS OF COURSE CONDITIONAL ON MORNING CONVECTIVE TRENDS AND
GETTING ENOUGH SYNOPTIC SCALE ASCENT/COOLING TO ERODE THE STOUT
850-750MB INVERSION. CONFIDENCE IN THIS SCENARIO IS NOT HIGH ENOUGH
TO SUPPORT LIKELY POPS JUST YET AND WILL HOLD WITH HIGH END CHANCES.
THESE CHANCES WILL CONTINUE INTO THE OVERNIGHT PERIOD AS LLJ
STRENGTHENS ONCE AGAIN AND POSSIBLY SUPPORTS PERSISTENT CONVECTION
FOR OUR CWA IF SOUTHWARD PUSH OF FRONTAL BOUNDARY MATERIALIZES.

&&

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 422 AM EDT WED JUN 18 2014

LITTLE SUBSTANTIVE CHANGE TO LONG TERM PERIOD. EXPECT PRODIGIOUS
CONVECTION SPAWNING ALONG/DOWNSTREAM OF INTENSE INTERMOUNTAIN MID
TROPOSPHERIC VORTEX TO CONTINUE INTO THIS WEEKEND. ACTIVE PATTERN
WITH CONTINUATION OF CONVECTIVE INDUCED MESOVORTICIES AFFORDING TO
INITIATE/RENEW TSRA ALONG/NORTH OF SURFACE FRONTAL BOUNDARY THAT
PRESENTLY EXTENDS FROM NORTHERN NE TO CENTRAL WI THEN SOUTHEASTWARD
THROUGH THE SOUTHERN GREAT LAKES REGION. WHILE STRONGEST INSTABILITY
AND MORE SIGNIFICANT FOCUS FOR INITIATION REMAINS UPSTREAM OF CWA
ON THU...HAVE CONTD CHC POP MENTION/HIGHEST IN SOUTHWEST CWA AS
NORTHERN ONTARIO ANTICYCLONE SHIFTS SEWD AND ASSERTS RIDGING
SOUTHWARD THROUGH LAKE HURON INTO NWRN OH...SHUNTING CONVECTIVE
MAINTENANCE FARTHER SOUTH AS IT PROGRESSES DOWNSTREAM. FRIDAY
PRESENTS EVEN HIGHER POTENTIAL FOR MORE WIDESPREAD CONVECTION AS
LOBE OF SIGNIFICANT 30-50M/12 HR MID LEVEL HEIGHT FALLS PEELS
THROUGH WESTERN GREAT LAKES AS PRIMARY UPSTREAM VORTEX BIFURCATES
DOWNSTREAM RIDGE TO BECOME REXED ACROSS SOUTHERN MANITOBA. MID
80S/NEAR 70 SURFACE CONDITIONS YIELD MODERATE INSTABILITY 2500-3500
J/KG SBCAPE AND MODEST DEEP LAYER SHEAR. DIFFERENTIATED FRIDAY WITH
LIKELY POPS SANS TIMING GIVEN BETTER SIGNALS AMID RICH THETA-E
REGIME FIRMLY IN PLACE. THEREAFTER INCREASING MODEL DIVERGENCE NOTED
WITH DEVOLUTION OF REXED SYSTEM WITH ECMWF/GEM MAINTAINING ORPHANED
TROFFING ACROSS NORTHERN GREAT LAKES INTO NORTHERN PLAINS INTO NEXT
WEEK AND GFS ESPECIALLY BTWN ECMWF AND GEM VS GFS RELEASE DOWNSTREAM
THROUGH THE LOWER GREAT LAKES DYS5/6. POSSIBLE LULL SATURDAY THOUGH
HIGHLY CONTINGENT ON FRIDAY CONVECTION LEADING TO SUBSTANTIAL
OVERTURNING AND FAR SOUTHWARD BOUNDARY SHUNT. AT THIS TIME LOW
CHANCE MENTION REMAINS GIVEN HIGH CONDITIONALITY. TREND DRY MONDAY
NIGHT/TUESDAY AS DEEPER NORTH/NORTHEAST FLOW PER NORTHERN GREAT

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 558 AM EDT WED JUN 18 2014

WIDESPREAD THUNDERSTORMS HAVE DEVELOPED ALONG AND NORTH OF A WARM
FRONT CURRENTLY STRETCHED FROM SOUTHERN MICHIGAN THROUGH NORTHERN
IOWA WITH DRY AND CAPPED CONDITIONS SOUTH OF THAT FRONT IN OUR
AREA. FRONT EXPECTED TO RETREAT SOUTHWARD LATER TODAY THOUGH AS
SHORTWAVE TROUGH PASSES THROUGH THE REGION. THIS WILL LIKELY
WEAKEN THE CAP AND ALLOW THUNDERSTORMS TO DEVELOP AND/OR PROPAGATE
INTO NORTHERN INDIANA. SEVERAL HI-RES MODELS SUPPORT THIS SCENARIO
BUT DISAGREE ON EXACT TIMING. FOR NOW THINK THE BEST CHANCE WILL
BE AFTER 16Z AT KSBN AND AFTER 18Z AT KFWA. SCATTERED CONVECTION
WILL LIKELY LINGER THROUGH THE OVERNIGHT PERIOD AS LLJ RAMPS UP
ONCE AGAIN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...T
SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...MURPHY
AVIATION...AGD

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 18, 4:52 AM EDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
452 AM EDT WED JUN 18 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-190900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
452 AM EDT WED JUN 18 2014 /352 AM CDT WED JUN 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATER TODAY AND INTO TONIGHT.
SEVERE WEATHER WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP.
STRONG WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. HEAVY
RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH MONDAY. THE STORMS
WILL HAVE THE POTENTIAL FOR PRODUCING HEAVY RAINFALL WHICH COULD
LEAD TO LOCALIZED FLOODING THURSDAY AND ESPECIALLY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND INTO TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-190900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
452 AM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. STRONG WINDS
AND HAIL WILL BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jun 18, 12:26 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1226 PM EDT WED JUN 18 2014

MIZ077-078-181700-
BERRIEN MI-CASS MI-
1226 PM EDT WED JUN 18 2014

...STRONG THUNDERSTORMS MOVING TOWARD CASS AND EASTERN BERRIEN
COUNTIES...

AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR DOWAGIAC...MOVING NORTHEAST AT
25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  DOWAGIAC...
  CASSOPOLIS...
  MAGICIAN LAKE...
  LA GRANGE...
  DIAMOND LAKE...
  PENN...VANDALIA AND PARADISE LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4207 8577 4191 8577 4179 8625 4206 8631
      4208 8622
TIME...MOT...LOC 1626Z 247DEG 23KT 4192 8615

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 11:38 PM EDTSpecial Weather StatementIWXVan Buren22 min
Jun 18, 12:26 PM EDTSpecial Weather StatementIWXCass34 min
Jun 18, 1:54 PM EDTSevere Thunderstorm WarningIWXBerrien, Cass, Saint Joseph51 min
Jun 18, 2:38 PM EDTSevere Thunderstorm WarningIWXBranch, Cass, Saint Joseph52 min
Jun 18, 3:56 PM EDTSevere Thunderstorm WarningIWXHillsdale49 min
Jun 18, 7:14 PM EDTSpecial Weather StatementIWXCass31 min
Jun 18, 7:50 PM EDTSpecial Weather StatementIWXBranch, Saint Joseph25 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.